Alert archive / Texas / Wind Chill Warnings in 2022

Wind Chill Warning 2, NWS Corpus Christi, TX

December 21, 202215 counties in Texas

NWS Corpus Christi, TX issued this wind chill warning at Dec 21, 2022, 1:57 PM CST for 15 counties in Texas. It took effect at Dec 22, 2022, 8:00 PM CST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2022, 1:57 PM CST (19:57 UTC)
In effect from
Dec 22, 2022, 8:00 PM CST
Expired
Dec 24, 2022, 12:00 PM CST
In force
40 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

456 
WWUS44 KCRP 211957
WSWCRP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Corpus Christi TX
157 PM CST Wed Dec 21 2022

TXZ229>234-239>247-342>347-442-443-447-221200-
/O.UPG.KCRP.WC.A.0002.221223T0300Z-221223T1800Z/
/O.NEW.KCRP.WC.W.0002.221223T0200Z-221223T2000Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Calliham, Cross, 
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, 
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, 
Woodsboro, Long Mott, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, Austwell, Seadrift, Port Lavaca, 
Port O Connor, and Port Aransas
157 PM CST Wed Dec 21 2022

...WIND CHILL WARNING IN EFFECT FROM 8 PM THURSDAY TO 2 PM CST
FRIDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 5 above zero.

* WHERE...All of South Texas.

* WHEN...From 8 PM Thursday to 2 PM CST Friday.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Subsequent wind chill warnings or
  advisories will likely be needed at times through the weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$
8 follow-up statements
205 
WWUS44 KCRP 220746
WSWCRP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Corpus Christi TX
146 AM CST Thu Dec 22 2022

TXZ229>234-239>247-342>347-442-443-447-230000-
/O.CON.KCRP.WC.W.0002.221223T0200Z-221223T2000Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Calliham, Cross, 
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, 
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, 
Woodsboro, Long Mott, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, Austwell, Seadrift, Port Lavaca, 
Port O Connor, and Port Aransas
146 AM CST Thu Dec 22 2022

...WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
2 PM CST FRIDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 5 above zero.

* WHERE...Portions of south Texas.

* WHEN...From 8 PM this evening to 2 PM CST Friday.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Subsequent wind chill warnings or 
  advisories will likely be needed at times through the weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$
896 
WWUS44 KCRP 221937
WSWCRP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Corpus Christi TX
137 PM CST Thu Dec 22 2022

TXZ229>234-239>247-342>347-442-443-447-230600-
/O.EXT.KCRP.WC.W.0002.221223T0200Z-221224T1800Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Calliham, Cross, 
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, 
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, 
Woodsboro, Long Mott, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, Austwell, Seadrift, Port Lavaca, 
Port O Connor, and Port Aransas
137 PM CST Thu Dec 22 2022

...WIND CHILL WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO
NOON CST SATURDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as low
  as 3 above zero.

* WHERE...Portions of South Texas.

* WHEN...From 8 PM this evening to noon CST Saturday.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Wind chill values will briefly rise above
  criteria on Friday but will drop back below Friday night to
  around 10 degrees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

TC
445 
WWUS44 KCRP 230504
WSWCRP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Corpus Christi TX
1104 PM CST Thu Dec 22 2022

TXZ229>234-239>247-342>347-442-443-447-231315-
/O.CON.KCRP.WC.W.0002.000000T0000Z-221224T1800Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Calliham, Cross, 
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, 
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, 
Woodsboro, Long Mott, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, Austwell, Seadrift, Port Lavaca, 
Port O Connor, and Port Aransas
1104 PM CST Thu Dec 22 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 3 above zero.

* WHERE...Portions of South Texas.

* WHEN...From 8 PM this evening to noon CST Saturday.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Wind chill values will briefly rise above 
  criteria on Friday but will drop back below Friday night to 
  around 10 degrees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

EMF
369 
WWUS44 KCRP 230920
WSWCRP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Corpus Christi TX
320 AM CST Fri Dec 23 2022

TXZ229>234-239>247-342>347-442-443-447-232200-
/O.CON.KCRP.WC.W.0002.000000T0000Z-221224T1800Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Calliham, Cross, 
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, 
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, 
Woodsboro, Long Mott, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, Austwell, Seadrift, Port Lavaca, 
Port O Connor, and Port Aransas
320 AM CST Fri Dec 23 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 3 above zero.

* WHERE...Most of South Texas.

* WHEN...Until noon CST Saturday.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Wind chill values will briefly rise above
  20 degrees this afternoon but will drop back below tonight to 
  around 10 degrees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves.

&&

$$

EMF
144 
WWUS44 KCRP 231938
WSWCRP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Corpus Christi TX
138 PM CST Fri Dec 23 2022

TXZ229>234-239>247-342>347-442-443-447-240600-
/O.CON.KCRP.WC.W.0002.000000T0000Z-221224T1800Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Calliham, Cross, 
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, 
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, 
Woodsboro, Long Mott, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, Austwell, Seadrift, Port Lavaca, 
Port O Connor, and Port Aransas
138 PM CST Fri Dec 23 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as low
  as 5 above zero.

* WHERE...All of South Texas.

* WHEN...Until noon CST Saturday.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Wind chill values will briefly rise above 
  20 degrees this afternoon but will drop back below tonight to 
  around 10 degrees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

TC
144 
WWUS44 KCRP 240440
WSWCRP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Corpus Christi TX
1040 PM CST Fri Dec 23 2022

TXZ229>234-239>247-342>347-442-443-447-241245-
/O.CON.KCRP.WC.W.0002.000000T0000Z-221224T1800Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Calliham, Cross, 
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, 
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Premont,
Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, 
Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, 
Woodsboro, Long Mott, Corpus Christi, Flour Bluff, Portland, 
Ingleside, Bayside, Austwell, Seadrift, Port Lavaca, 
Port O Connor, and Port Aransas
1040 PM CST Fri Dec 23 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 5 above zero.

* WHERE...All of South Texas.

* WHEN...Until noon CST Saturday.

* IMPACTS...The dangerously cold wind chills could result in 
  hypothermia or frostbite if precautions are not taken.

* ADDITIONAL DETAILS...Wind chill values are expected to fall to
  below 16 degrees over South Texas tonight and early Saturday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

87
370 
WWUS44 KCRP 240907
WSWCRP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Corpus Christi TX
307 AM CST Sat Dec 24 2022

TXZ230>234-240>247-342>344-346-347-241800-
/O.NEW.KCRP.WC.Y.0006.221225T0600Z-221225T1600Z/
/O.CON.KCRP.WC.W.0002.000000T0000Z-221224T1800Z/
McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of Calliham, Cross, Loma Alta, Tilden, 
George West, Three Rivers, Beeville, Skidmore, Pettus, Pawnee, 
Goliad, Victoria, Bloomington, Freer, Benavides, San Diego, 
Alice, Orange Grove, Premont, Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Rockport, Fulton, Refugio, Woodsboro, Long Mott, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, Seadrift, 
Port Lavaca, and Port O Connor
307 AM CST Sat Dec 24 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST SUNDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills.
  Wind chills as low as 8 above zero. For the Wind Chill 
  Advisory, very cold wind chills expected. Wind chills as low as 
  16 degrees.

* WHERE...All of South Texas except for the islands, Webb County,
  and La Salle County.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Wind Chill Advisory, from midnight tonight to 10 AM CST 
  Sunday.

* IMPACTS...The dangerously cold wind chills could result in
  hypothermia or frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

TXZ229-239-345-442-443-447-241800-
/O.CON.KCRP.WC.W.0002.000000T0000Z-221224T1800Z/
La Salle-Webb-Aransas Islands-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Laredo, Bruni, Orvil, 
and Port Aransas
307 AM CST Sat Dec 24 2022

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 10 
  above zero.

* WHERE...La Salle, Webb, Aransas Islands, Kleberg Islands, 
  Nueces Islands and Calhoun Islands.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could result in
  hypothermia or frostbite if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

EMF
535 
WWUS44 KCRP 241808
WSWCRP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Corpus Christi TX
1208 PM CST Sat Dec 24 2022

TXZ230>234-240>247-342>344-346-347-250300-
/O.EXP.KCRP.WC.W.0002.000000T0000Z-221224T1800Z/
/O.CON.KCRP.WC.Y.0006.221225T0600Z-221225T1600Z/
McMullen-Live Oak-Bee-Goliad-Victoria-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of Calliham, Cross, Loma Alta, Tilden, 
George West, Three Rivers, Beeville, Skidmore, Pettus, Pawnee, 
Goliad, Victoria, Bloomington, Freer, Benavides, San Diego, 
Alice, Orange Grove, Premont, Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Rockport, Fulton, Refugio, Woodsboro, Long Mott, Corpus Christi, 
Flour Bluff, Portland, Ingleside, Bayside, Austwell, Seadrift, 
Port Lavaca, and Port O Connor
1208 PM CST Sat Dec 24 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST SUNDAY...
...WIND CHILL WARNING HAS EXPIRED...

* WHAT...Very cold wind chills expected. Wind chills as low as 16 
  degrees.

* WHERE...All of South Texas except for the islands, Webb County,
  and La Salle County.

* WHEN...From midnight tonight to 10 AM CST Sunday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

TXZ229-239-345-442-443-447-241915-
/O.EXP.KCRP.WC.W.0002.000000T0000Z-221224T1800Z/
La Salle-Webb-Aransas Islands-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Cotulla, Encinal, Laredo, Bruni, Orvil, 
and Port Aransas
1208 PM CST Sat Dec 24 2022

...WIND CHILL WARNING HAS EXPIRED...

Wind chill values have climbed into the mid to upper 20s early
this afternoon. A Wind Chill Advisory will be in effect tonight. 

$$

TC

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind chill warning went out at Dec 21, 11:49 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Dec 21, 11:49 AM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1149 AM CST Wed Dec 21 2022

...New AVIATION...

.SHORT TERM...
(Today through Thursday)
Issued at 300 AM CST Wed Dec 21 2022

Mostly cloudy skies will start out our day but clouds will begin
to decrease after a shortwave moves across the area. Temperatures
will still be cool today, with highs in the upper 50s and low 60s.
Expect chilly temperatures tonight but we may actually get to see
some stars as cloud cover continues to decrease.

The "show" will begin on Thursday afternoon/evening. After a
relatively warm day (highs in the mid 60s to mid 70s), a cold
front is expected to come screaming into South Texas. While model
agreement remains fairly good, there are a few very minor
differences in timing. The NBM appears to be fairly good but,
with this type of air mass barreling south, elected to blend in
model guidance that pushes the front south a little faster, with
the front reaching the area around 21Z. Temperatures will plummet
Thursday evening as winds shift to the north and increase.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 300 AM CST Wed Dec 21 2022

Key Messages:

- Strong arctic cold front passes through Thursday late afternoon
into early evening

- Extremely cold wind chills in the single digits to teens

- Multiple nights of Freeze to Hard Freeze temperatures (20-32)

- Gale conditions with gusts near storm force Thursday night into
Friday

- Wind Advisory may be needed across Coastal Bend Thursday evening
into Friday morning

- Brief elevated fire weather conditions east of HWY-241 Friday

The strong arctic cold front will pass through the region quickly,
expected to be entirely south of the CWA by 9 PM Thursday at the
latest. Very strong sustained winds over 30 MPH will be possible
along the Coastal Bend Thursday evening into Friday morning and will
likely require a Wind Advisory. Elsewhere, efficient cold air
advection with winds 20 to 30 MPH will plummet temperatures well
below freezing overnight. Lows Thursday night will range from around
20 degrees over the Victoria Crossroads to around 27 over the Rio
Grande and coast, keeping the Hard Freeze Watch intact for all of
South Texas with less confidence over the islands. The greatest
threat will be the extremely dangerous wind chills dropping into the
single digits over the Victoria Crossroads and the lower to mid
teens elsewhere.

Highs on Friday will reach the mid 30s but would not be surprised if
cloud cover lingers and some locations don't go above freezing. NBM
shows probability of max temperatures 32 degrees or below ranging
from 30 to 40%. Prolong freezing temperatures will lead to a greater
risk of hypothermia; limit exposure, seek warming shelters if
needed, and don't forget about your pets. Strong winds and relative
humidity values dropping below 30% could lead to elevated fire
weather conditions Friday morning and afternoon mainly east of HWY-
241. Another hard freeze night is expected Friday night with lows
ranging from 20 to 25 degrees across much of South Texas.
Temperatures will gradually warm into early next week with highs in
the 40s Saturday and Sunday, with lows in the mid 20s to mid 30s
Saturday night and Sunday night.

Onshore flow is anticipated to return by Monday leading to warmer
temperatures with highs around 60 but model discrepancies increase
through the early work week. The ECMWF and CMC have a mid-level
trough deepening over the Great Plains with a brief cold front
passing through Monday night into Tuesday, dropping temperatures
again. While the GFS keeps the trough shallow and north of South
Texas before deepening it over the SE CONUS, keeping onshore flow
intact. No mentionable chances of precipitation through early next
week.

Last but not least, minor coastal flooding will be possible through
at least Sunday during high tide due to strong northeasterly flow
enhancing Ekman transport, wave heights 5 to 7 feet, periods nearing
8 seconds, and a new moon.

&&

.AVIATION...
(18Z TAFS)
Issued at 1127 AM CST Wed Dec 21 2022

Clouds continue across S TX this morning with generally MVFR/VFR
conditions with VCT at IFR levels, but also expected to improve.
Models indicate all of S TX will be at VFR levels by mid
afternoon. There is the potential that CIGs remain at MVFR levels
into the late afternoon. VFR conditions are expected this evening,
then fog is forecast to develop late tonight into early Thursday
morning leading to IFR conditions between 09-14Z. Surface winds
will be light generally from the east and southeast today and
variable tonight. Winds are expected to shift to the west Thursday
morning ahead of a strong arctic cold front. Beyond the TAF
period, the front will blast through S TX Thursday afternoon into
Thursday evening with very strong northerly winds developing in
its wake.

&&

.MARINE...
Issued at 300 AM CST Wed Dec 21 2022

Weak to moderate north winds will become northeast this evening.
Winds will turn to the west Thursday before a very strong arctic
cold front blasts through the coastal waters Thursday afternoon,
leading to strong to very strong northwesterly winds. Sustained
northerly gale force winds will follow in wake of the arctic cold
front Thursday night through Friday morning with with gusts near
storm force and seas over 15 feet possible over the offshore
waters. Mariners can expect dangerous wind chill readings in the
teens over the gulf waters with light fog possible due to the cold
air blowing over warm water. Gale conditions may continue through
Friday afternoon with seas remaining around 10 feet and frequent
gale force wind gusts. Strong north to northeasterly flow will
persist Friday night through Saturday causing Small Craft Advisory
conditions, becoming moderate to strong Saturday night. Winds
will diminish to moderate levels Sunday morning then shift
southwesterly Sunday night. Slight chances of light showers over
the offshore waters through the weekend. Another cold front may
pass through Monday into Tuesday with moderate to strong northerly
winds in its wake but confidence is low at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    59  49  69  23 /   0   0   0   0
Victoria          57  45  63  19 /   0   0   0   0
Laredo            60  48  70  27 /   0   0   0   0
Alice             61  46  69  23 /   0   0   0   0
Rockport          58  52  64  23 /   0   0   0   0
Cotulla           60  45  66  24 /   0   0   0   0
Kingsville        61  48  71  24 /   0   0   0   0
Navy Corpus       59  56  66  27 /   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hard Freeze Watch from Thursday evening through Friday morning
     for TXZ229>234-239>247-342>347-442-443-447.

     Wind Chill Watch from Thursday evening through Friday morning
     for TXZ229>234-239>247-342>347-442-443-447.

GM...Gale Watch from Thursday afternoon through Friday afternoon for
     GMZ231-232-236-237-250-255-270-275.

&&

SHORT TERM...LS
LONG TERM....EMF
AVIATION...TE/81
Hazardous weather outlook, Dec 21, 10:50 AM CST, 3 hours 7 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Corpus Christi TX
1050 AM CST Wed Dec 21 2022

TXZ229>234-239>247-342>347-442-443-447-221015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
1050 AM CST Wed Dec 21 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

Minor coastal flooding is possible this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An arctic cold front will bring hard freeze conditions and
dangerously low wind chill values to South Texas for three
consecutive nights beginning Thursday night and continuing through
Sunday morning. A hard freeze watch and wind chill watch is in
effect.

Winds may reach advisory levels across the Barrier Islands and
coastal county areas Thursday night into Friday morning.

Minor coastal flooding will be possible during high tide through
at least Sunday.

Brief elevated fire weather conditions are possible early Friday
morning through afternoon, mainly east of HWY-281.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-221015-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
1050 AM CST Wed Dec 21 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale conditions are likely Thursday night into Friday afternoon
behind an arctic cold front. Wind gusts to storm force will be
possible. Small Craft Advisory conditions will linger through
Saturday night. Small Craft Advisory conditions may develop again
Monday night through Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 9:32 PM CSTSmall Craft AdvisoryCRP5 hr
Dec 21, 2:01 PM CSTHard Freeze WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more70 hr
Dec 21, 2:03 PM CSTGale WarningCRP49 hr
Dec 21, 3:38 PM CSTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces6 hr

Nearby

Wind Chill Warnings in Texas, 2022Every wind chill warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.